MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES

ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Catalog Number 06P01-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed false repeat reactive alinity s hiv ag/ab for one cadaveric sample.Tissue was discarded.The following data was provided (units of measure = s/co): e00000141 hiv initial result = 1.5 repeat results = 29.49 and 40.12 sample is grossly hemolyzed with visible particulates present grifols procleix nat was nonreactive no impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed false repeat reactive alinity s hiv ag/ab for one cadaveric sample.Tissue was discarded.The following data was provided (units of measure = s/co): (b)(6) hiv initial result = 1.5 repeat results = 29.49 and 40.12 sample is grossly hemolyzed with visible particulates present grifols procleix nat was nonreactive.Additional data provided 12june2024: the sample was repeated after being spun at 5000 rpm for 15 minutes and visible particulate matter removed.The sample was repeated on serial number (b)(6).(b)(6) hiv result changed became nonreactive.(b)(6) hiv - lots of chunks ¿ multiple floaters ¿ nonreactive.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Additional data was provided 12june2024 section b5 describe event or problem was updated with the new information.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, batch history review, and field data review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.Per the complaint documentation, the sample was centrifuged at a speed lower than specified in the instructions for use (ifu).After re-centrifugation per ifu, the sample resulted nonreactive as expected; there are no discrepant results as the alinity s hiv ag/ab combo results align with nat (negative).A search for similar complaints did not identify an increase in complaint activity for lot 56547be00.Ticket trending review did not identify any trends for the issue for the product.Device history review did not identify any nonconformances, potential nonconformances, or deviations associate with lot 56547be00 and complaint issue.Customer release testing and statistical process control (spc) charts were reviewed.No issues were identified during review of customer release testing and the spc charts identified no issues regarding the performance of alinity s hiv ag/ab combo reagent lot 56547be00.Overall reactive rates of lot 56547be00 across the (b)(6) hospital (usa), applicable peer sites and across a whole blood and plasma screening monitoring group were collected and assessed.Across the whole blood and plasma monitoring group the performance of lot 56547be00 is within product requirements and comparable to other lots analyzed in the comparison.At the (b)(6) hospital (usa) and peer sites, the specificity performance of ln 06p01-60 lot 56547be00 is within package insert representative data confidence interval for cadaveric specimens.Labeling was reviewed and sufficiently addresses the customer¿s issue.Based on the investigation the alinity s hiv ag/ab combo reagent lot 56547be00 is performing as intended.Per the complaint documentation, the false reactive results were due to use error (not following ifu) and re-centrifugation per ifu resulted in the expected nonreactive results.No systemic issue or deficiency of the alinity s hiv ag/ab combo reagent was identified.
 
Event or Problem Description
The customer observed false repeat reactive alinity s hiv ag/ab for one cadaveric sample.Tissue was discarded.The following data was provided (units of measure = s/co): e00000141 hiv initial result = 1.5 repeat results = 29.49 and 40.12 sample is grossly hemolyzed with visible particulates present grifols procleix nat was nonreactive.Additional data provided 12june2024: the sample was repeated after being spun at 5000 rpm for 15 minutes and visible particulate matter removed.The sample was repeated on serial number (b)(6).E00000141 hiv result changed became nonreactive.E00000141 hiv - lots of chunks ¿ multiple floaters ¿ nonreactive.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction of section d9 date returned to mfg, removed the date of 06/14/2024 within d9.

Brand Name
ALINITY S HIV AG/AB COMBO REAGENT KIT
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19353847
Report Number3002809144-2024-00148
Device Sequence Number7689057
Product Code QHM
UDI-Device Identifier00380740117184
UDI-Public(01)00380740117184(17)240913(10)56547BE00
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
BL 125679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Catalogue Number06P01-60
Device Lot Number56547BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/12/2024
08/09/2024
08/14/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/27/2024
08/09/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6); ALNTY S SYSTEM, 06P16-01, (B)(6); ALNTY S SYSTEM, 06P16-01, (B)(6); ALNTY S SYSTEM, 06P16-01, (B)(6)
Patient SexUnknown